| Model Number |
AR40E |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
07/13/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable as the lens was not implanted.If explanted, give date: not applicable as the lens was not implanted and therefore not explanted.All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
It was reported that during insertion into the eye, an intraocular lens (iol) was noticed broken.Patient contact was reported.Reportedly, the lens was not implanted.No further information was provided.
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 08/09/2017.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection under the microscope showed what appear to be lubricant residue on the lens.One of the haptics was observed detached and missing and the other one was observed detached, smashed and completely bent.The condition of the haptics could be related to the handling and/or the loading process.The lens was decontaminated and cleaned and slight scratches or damages were observed on the lens optic.The customer's reported complaint was verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation there is no indication of a product quality deficiency and the reported issue was verified.All pertinent information available to abbott medical optics has been submitted.